Alert archive / Colorado / Frost Advisories in 2025

Frost Advisory 3, NWS Pueblo, CO

September 14, 20254 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 14, 2025, 1:35 AM MDT for 4 counties in Colorado. It took effect at Sep 15, 2025, 3:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2025, 1:35 AM MDT (07:35 UTC)
In effect from
Sep 15, 2025, 3:00 AM MDT
Expired
Sep 15, 2025, 9:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 7.6 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WWUS75 KPUB 140735
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
135 AM MDT Sun Sep 14 2025

COZ070-071-141545-
/O.NEW.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
/O.CON.KPUB.FR.Y.0002.250914T0900Z-250914T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including La Jara, Sanford, Blanca, San Luis, Monte Vista,
Manassa, Antonito, Fort Garland, and Alamosa
135 AM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 31 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 34 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...For the first Frost Advisory, until 9 AM MDT this morning. 
  For the second Frost Advisory, from 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
6 follow-up statements
205 
WWUS75 KPUB 141508
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
908 AM MDT Sun Sep 14 2025

COZ070-071-142315-
/O.EXP.KPUB.FR.Y.0002.000000T0000Z-250914T1500Z/
/O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Alamosa, Fort Garland, Blanca, La Jara, San Luis,
Antonito, Manassa, Sanford, and Monte Vista
908 AM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...
...FROST WHICH WAS IN EFFECT FOR EARLIER THIS MORNING HAS EXPIRED...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
305 
WWUS75 KPUB 141541
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
941 AM MDT Sun Sep 14 2025

COZ070-071-142345-
/O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Alamosa, Fort Garland, Blanca, La Jara, San Luis,
Antonito, Manassa, Sanford, and Monte Vista
941 AM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
168 
WWUS75 KPUB 142048
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
248 PM MDT Sun Sep 14 2025

COZ070-071-150500-
/O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Alamosa, Fort Garland, Blanca, La Jara, San Luis,
Antonito, Manassa, Sanford, and Monte Vista
248 PM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Hodanish
105 
WWUS75 KPUB 150427
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1027 PM MDT Sun Sep 14 2025

COZ070-071-151230-
/O.CON.KPUB.FR.Y.0003.250915T0900Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Fort Garland, Manassa, Blanca, Monte Vista, Alamosa,
Sanford, Antonito, La Jara, and San Luis
1027 PM MDT Sun Sep 14 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...From 3 AM to 9 AM MDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

MG
624 
WWUS75 KPUB 151153
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
553 AM MDT Mon Sep 15 2025

COZ070-071-151500-
/O.CON.KPUB.FR.Y.0003.000000T0000Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including San Luis, Fort Garland, Antonito, Blanca, Monte Vista,
La Jara, Manassa, Alamosa, and Sanford
553 AM MDT Mon Sep 15 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Central San Luis Valley, and Southern San Luis Valley.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Visit us at http://www.weather.gov/pub

Ehr
435 
WWUS75 KPUB 151521
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
921 AM MDT Mon Sep 15 2025

COZ070-071-151630-
/O.EXP.KPUB.FR.Y.0003.000000T0000Z-250915T1500Z/
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Including Monte Vista, Sanford, Blanca, Fort Garland, La Jara,
San Luis, Manassa, Antonito, and Alamosa
921 AM MDT Mon Sep 15 2025

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed and the threat for frost across the San 
Luis Valley has ended.

$$

Visit us at http://www.weather.gov/pub

MW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 13, 11:19 PM MDT, 2 hours 16 minutes earlier. Its key messages:

  • Scattered storms expected this evening, some strong (especially far east).
  • Some frost possible tonight and tomorrow night San Luis Valley.
  • Dry and warm tomorrow.
Area forecast discussion, Sep 13, 11:19 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1119 PM MDT Sat Sep 13 2025

.KEY MESSAGES...

- Scattered storms expected this evening, some strong
  (especially far east).

- Some frost possible tonight and tomorrow night San Luis Valley.

- Dry and warm tomorrow.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 203 PM MDT Sat Sep 13 2025

Currently...

Loyd of scattered showers over the higher terrain early this
afternoon. A cluster was noted over the southern mtns and
pushing onto the southern I-25 corridor while a stronger line
(some severe and confirmed tornadic) was noted over the CO/UT
border. Isolated activity was developing over the far eastern
plains.

Rest of today...lots of deep layer shear (40-60 knts bulk) is over
the region, however CAPE is also noted, but is relatively meager
(500-1000J/kg). Nonetheless, strong cores were developing over the
region so some of these storms will likely become strong to severe
over all of the region later this afternoon. Will have to watch
areas which are getting sun early this afternoon and dwpts over the
plains are well into the 50s, so if better cape can be realized then
the chances of severe will increase.

Overall, better forcing is expected to lift out of the region by
early to mid evening, and this, along with increasing CIN, will
allow storms to quickly decrease in coverage over the region

For tonight, the only sensible weather concern is the chance of
frost over the San Luis Valley, and a frost advisory is in effect
for most of the valley for late tonight into early tomorrow morning.

Tomorrow, except of some very isolated showers, tomorrow is going to
be a mostly sunny and a bit cooler day over the region.

Tomorrow night, we may see a continued threat of patchy frost over
the San Luis Valley.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 327 AM MDT Sat Sep 13 2025

Sunday Night and Monday..

Our flow aloft transitions from zonal Monday morning to
southwesterly by the end of the day, as our next Low begins to
take shape over the northern Rockies. This will mean a bit of a
warmup from Sunday's temperatures as we head into Monday, with
daytime highs returning to slightly above normal. Highs in the
70s are expected over mountain valleys, with 80s over much of
the plains, and a few low 90s over the Lower Arkansas River
Valley. Showers and thunderstorms are not expected on Monday.
Winds will be mainly light and terrain driven, and critical fire
weather conditions are not expected.

Tuesday Onwards..

Models are beginning to show more alignment with the mid-week
system, though there is still a good deal of uncertainty on timing
with the Low itself. Newest model runs do show that we stay
warm/above normal for Tuesday as southwest flow ahead of the system
persists. Shortwaves embedded in the approaching trough also look to
combine with enough moisture to bring showers and thunderstorms back
to the forecast by Tuesday afternoon, though coverage looks to be
fairly isolated and mainly tied to the mountains. The cold front
looks to arrive somewhere in the late Tuesday or Wednesday timeframe
as the low passes to our north, cooling us back down to below normal
temperatures for both Wednesday and Thursday. Showers and
thunderstorms look to be possible again on Wednesday, decreasing in
coverage and intensity by Thursday as the low scoots east into the
northern plains. Clearing conditions and northwest flow behind the
system could lead to a chilly morning on Thursday. Ridging looks to
build in for Friday and Saturday, along with the potential for more
near normal highs.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1119 PM MDT Sat Sep 13 2025

A couple CAMs and the 00z NAM suggest some wrap-around showers
near/just north of KCOS Sun morning 09z-15z, but with bulk of
model guidance pointing to dry conditions, will continue with VFR
cigs through the night, but no precip. Also seeing a few hints of
some brief fog at KALS 11z-15z, though again chance looks too
low(10-20 percent) to include in the taf at this point. On Sun,
drier air spreads into the area, suppressing convection, with VFR
conditions all taf sites through the day. Surface gradient will
keep a north wind for much of the day, with a late switch to more
typical upslope/upvalley wind at KCOS and KPUB after 22z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 9 AM MDT Sunday for COZ070-071.

&&

SHORT TERM...HODANISH
LONG TERM...EHR
AVIATION...PETERSEN
Hazardous weather outlook, Sep 13, 7:05 PM MDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
705 PM MDT Sat Sep 13 2025

COZ058>089-093>099-150115-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
705 PM MDT Sat Sep 13 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Scattered showers and thunderstorms will gradually diminish
through the evening, ending at most locations by midnight.
Lightning, brief heavy rainfall and gusty winds to 45 mph will
be the main hazards from any stronger storms this evening.

Areas of frost are expected later tonight over the San Luis
Valley.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Frost will be possible across portions of the San Luis Valley
early Monday morning.

Showers and thunderstorms return to the forecast for Tuesday and
Wednesday, mainly over and near the higher terrain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/EHR

Nearby

Frost Advisories in Colorado, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.